MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 471190-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi has not received the cobra grasper for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if additional information is obtained.A review of the instrument log for the instrument (pn 471190-04/lot # n10210809-0060) associated with this event was performed.Per logs, the instrument was last used on (b)(6) 2022 on system (b)(4).The instrument had 14 uses remaining after last use.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: it was reported that tissue was stuck in the instrument's jaws when the instrument failed to open.Medical intervention may be required in the event that the instrument fails to unclamp/release from tissue when commanded by the user or system.At this time, it is unknown what caused the unclamping event to occur.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy - simple surgical procedure, the cobra grasper clamp was stuck.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was used to grasp a tissue that was cut during the surgery.When the tissue was being removed (after the cutting step), the surgeon noticed that the jaws were stuck in it.No piece of tissue was cut to release the instrument.The surgeon was able to remove the tissue by pulling it gently and therefore it was not necessary to use the instrument release system.The issue did not affect the patient and procedure outcome.The instrument was inspected prior to use and there was no damage.The procedure was completed with a backup instrument.No patient information could be provided.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15696390
Report Number2955842-2022-14963
Device Sequence Number6763582
Product Code NAY
UDI-Device Identifier00886874121481
UDI-Public(01)00886874121481(10)N10210809
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471190-04
Device Catalogue Number471190
Device Lot NumberN10210809 0060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale